# SDR CA030604001

- Difficulty date: June 1, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Cessna 177RG
- Aircraft time: 3,196 hours
- Engine: Lyc IO360A1B6
- Propeller: Mcauly B2D34C207
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Broken
- Location: Cylinder  Head
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED HEARING A BANG DURING CLIMB, FOLLOWING BY PARTIAL POWER LOSS AND VIBRATION WAS FELT.  AN EMERGENCY WAS DECLARED AND AIRCRAFT RETURN FOR AN UNEVENTFUL LANDING.  INITIAL INVESTIGATION REVEALED NR 3 CYLINDER HAS A VALVE HEAD SEPARATED AND IS STICKING OUT OF BOTTOM SPARK PLUG HOLE AREA. FURTHER DETAIL WILL BE SUBMITTED UPON ENGINE TEARDOWN.
